Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 17, NWS Green Bay, WI

June 8, 2004Calumet County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 8, 2004, 4:36 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2004, 4:36 PM CDT (21:36 UTC)
Expired
Jun 8, 2004, 5:30 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Calumet County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS53 KGRB 082136
SVRGRB
WIC015-071-082230-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
436 PM CDT TUE JUN 8 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALUMET COUNTY IN WISCONSIN
  MANITOWOC COUNTY IN WISCONSIN

* UNTIL 530 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM
  WAS LOCATED NEAR ST ANNA. THAT PLACES IT 18 MILES NORTHEAST OF FOND
  DU LAC. IT WAS MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST NAZIANZ AROUND 500 PM...
  VALDERS AROUND 505 PM...
  CLARKS MILLS AROUND 510 PM...
  BRANCH AROUND 525 PM...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR HAIL AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY.

LAT...LON 4408 8834 4382 8813 4393 8744 4431 8772

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT TUE JUN 8 2004

.SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST FOCUS ON SEVERE POTENTIAL
TONIGHT AND PRECIPITATION CHANCES WEDNESDAY.

ATMOSPHERE WILL BE UNSTABLE EARLY THIS EVENING AS CAPES ARE 2500 TO 3500
J/KG WITH -5 TO -7 LI/S. HOWEVER THE SHEAR IS STILL PALTRY WITH HELICITY
VALUES WELL BELOW 100 AS THE ATMOSPHERE IS MOSTLY UNIDIRECTIONAL WITH
ONLY 30 KTS AT 500MB. WITH THIS PROFILE IT APPEARS THAT WIND DAMAGE WILL
NOT BE AS MUCH OF A THREAT AS LARGE HAIL WILL. AS FAR AS STORM TYPE THE
PROFILE DOES NOT REALLY SUPPORT SUPERCELLS SO SEVERE WEATHER WOULD COME
IN THE FORM OF MULTICELL LINES EARLY THIS EVENING. THE SEVERE THREAT
WILL DIMINISH AS THE ATMOSPHERE STABILIZES AROUND MIDNIGHT AND THE FRONT
PUSHES INTO THE CWA BY MIDNIGHT.

THE FRONT WILL SLOWLY SAG SOUTH INTO SOUTHERN WISCONSIN WEDNESDAY
AFTERNOON WITH MORE SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE
FRONT. THE CHANCE FOR THUNDERSTORMS WILL DIMINISH FROM NORTH TO SOUTH AS
THE DYNAMICS AND THE FRONT SAG SOUTHWARD DURING THE DAY. THE CLOUDS AND
COOL NORTHEAST WINDS BEHIND THE FRONT WILL MEAN HIGHS WILL BE 15 TO 20
DEGREES BELOW TODAY/S HIGHS.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. PRECIPITATION IS THE
MAIN CONCERN DURING THIS PART OF THE FORECAST. PCPN CHANCES SHOULD BE
CONFINED TO THE SOUTHERN PART OF THE CWA ON WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS INTO THE STATE. THEN DRY WEATHER CAN BE EXPECTED ON
THURSDAY AND THURSDAY NIGHT WITH THE SURFACE HIGH AND MID LEVEL RIDGE
THE DOMINANT FEATURES. AS THESE FEATURES MOVE TO THE EAST...PCPN CHANCES
WILL OVERSPREAD THE CWA AGAIN ON FRIDAY. THE NEXT LOW SHOULD MOVE AWAY
FROM THE STATE EARLY NEXT WEEK WITH HIGH PRESSURE BUILDING INTO THE CWA
AGAIN BY TUESDAY.

&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MG/KURIMSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 8, 6:15 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
615 AM CDT TUE JUN 8 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
615 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
THIS AFTERNOON AND EVENING. VERY WARM AND HUMID AIR WILL COVER NORTHERN
AND CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING
FROM MINNESOTA. THERE MAY BE SUFFICIENT INSTABILITY TO PRODUCE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF MORE THUNDERSTORMS DURING THE END OF THE WEEK AND
EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

RDM
WWW.CRH.NOAA.GOV/GRB

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.